Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 29, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Jun 9, 2017, 3:57 PM EDT. It took effect at Jun 10, 2017, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2017, 3:57 PM EDT (19:57 UTC)
- In effect from
- Jun 10, 2017, 12:00 PM EDT
- Expired
- Jun 10, 2017, 10:16 PM EDT
- In force
- 10 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jun 9, 1:24 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 1:24 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Marquette MI 124 PM EDT Fri Jun 9 2017 .SHORT TERM...(Today and tonight) Issued at 454 AM EDT FRI JUN 9 2017 Nothing significant in the short term. A few showers possible over the E (and to a lesser degree the south-central) today, but most places will stay dry. Could get some showers over the NW late tonight if a shortwave can fire off some precip, but chances are low due to the uncertainty involved. Highs today will range from the mid 60s to mid 70s, with lows tonight from the mid 40s to upper 50s, warmest out west. .LONG TERM...(Saturday through Thursday) Issued at 458 AM EDT FRI JUN 9 2017 Models suggest that a slowly progressive pattern will prevail from this weekend through next week. As a mid/upper level trough moves into the wrn CONUS the ridge will shift from the plains into the ern CONUS resulting in sw flow toward the nrn Great Lakes. Upper Michigan will remain near the top of the ridge with a frontal boundary near the area which will provide a focus for periods of shra/tsra. Temperatures will climb above normal for most of the area. Saturday, a shortwave trough and associated sfc low lifting into nrn Ontario will draw much warmer air (850 mb temps to around 20C) into the region on gusty southerly winds. The best focus for the low level jet and theta-e advection will be mainly to the north and west of the cwa. However, some shra/tsra may affect mainly the nrn cwa. With some sunshine and mixing to near 850 mb will result in wind gusts to 35 mph and highs into the upper 80s over the west half. The strong southerly winds will also result in a high swim risk on the Lake Michigan beaches. The low will drag a weak front into the area which may provide the focus for additional shra/tsra. There will be conditional risk of severe storms during the late afternoon and evening, given MLCAPE values at least into the 2k-3k J/Kg range and 0-6km bulk shear of around 50 knots. However, there is lower confidence in tsra coverage given the relatively weak forcing, well to the south of the shrtwv, and lingering capping. Sun into Sun night, with the sfc-850mb boundary lingering near Upper Michigan additional periods of shra/tsra are likely as shrtwvs emerge from the plains. The best chance for shra/tsra into the cwa is expected late Sunday into Sun night as a 40-50 knot LLJ develops with strong moisture transport into the region. With PWAT values climbing to around 1.75 inches, heavy rain will be possible in the region. Some severe storms may also be possible given favorable CAPE/shear. Uncertainty will be higher as the periods of convection will also affect the position of the boundaries. Mon-Tue, The boundary will remain near or just south of Upper Michigan supporting continued tsra chances. However, much of the period may not see any pcpn. Wed-Thu, shra/tsra chances should increase again as the deep mid level and sfc low lifts toward Manitoba which will drag a sfc front/trough into the wrn Great Lakes. Drier and slightly cooler air should finally move in Thursday with wrly low level flow as a surface low moves through northern Ontario. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 123 PM EDT FRI JUN 9 2017 Fairly light winds are expected to impact all terminals today as high pressure moves off to the north of the area. Diurnal cumulus have develop and should linger through a good portion of the afternoon hours, so did include mentions of scatter clouds for the rest of the day at all terminals. Overnight, winds will relax before ramping up Saturday morning. There is a slight chance we could see some showers early Saturday morning, but confidence is not high enough to warrant mentions at this time. Saturday south to southwest winds are expected to increase and become gusty by the morning hours, and even more so into the afternoon hours. && .MARINE...(For the 4 AM Lake Superior forecast issuance) Issued at 454 AM EDT FRI JUN 9 2017 Winds will be relatively light today but will begin to increase tonight ahead of a trough of low pressure. Southerly winds may gust to near gales over the E half of Lake Superior on Sat, with 20-25kt gusts over the w half. Of course, waves will be on the increase as well. Winds become westerly while decreasing to less than 20kts Sat night. Winds remain below 20kts until the middle of next week when some SE 25kt winds are possible. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...Titus LONG TERM...JLB AVIATION...Ritzman MARINE...Titus
Hazardous weather outlook, Jun 9, 5:49 AM EDT, 10 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 549 AM EDT Fri Jun 9 2017 MIZ001>007-009>014-084-085-101000- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few severe storms are possible late Saturday afternoon into Saturday evening that could produce large hail and damaging winds. Thunderstorms are possible at times Sunday through Wednesday. A high swim risk is expected Saturday along Lake Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ240>251-263>267-101000- Saxon Harbor WI to Black River MI-Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 549 AM EDT Fri Jun 9 2017 /449 AM CDT Fri Jun 9 2017/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe thunderstorms are possible late Saturday afternoon and evening that could produce damaging winds and large hail. Thunderstorms are possible at times Sunday through Wednesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-101000- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 549 AM EDT Fri Jun 9 2017 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A few strong to severe storms are possible Saturday evening that could produce damaging winds and large hail. Thunderstorms are possible at times Sunday through Wednesday. South gale force gusts to 35 knots are possible Saturday afternoon into Saturday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JLB
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 6:52 AM EDT | Small Craft Advisory | MQT | 52 hr | |
| Jun 9, 3:55 PM EDT | Beach Hazards Statement | MQT | Schoolcraft | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.